Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 68, NWS Blacksburg, VA

April 30, 2012Grayson County, Wythe County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 30, 2012, 4:10 PM EDT for Grayson County, Wythe County, Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2012, 4:10 PM EDT (20:10 UTC)
Expired
Apr 30, 2012, 4:58 PM EDT
In force
48 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Grayson County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WUUS51 KRNK 302010
SVRRNK
VAC077-197-302115-
/O.NEW.KRNK.SV.W.0068.120430T2010Z-120430T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
  NORTHERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 515 PM EDT.

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR COMERS ROCK...OR 7 MILES SOUTHWEST OF SPEEDWELL...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COMERS ROCK...
  ELK CREEK...
  SPRING VALLEY...
  FRIES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

BECAUSE OF THE STORMS SLOW MOVEMENT...AN INCH OR TWO OF RAIN COULD 
FALL IN A SHORT PERIOD OF TIME. 

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3676 8128 3677 8126 3684 8104 3681 8103
      3680 8104 3671 8096 3668 8106 3668 8125
      3669 8133 3674 8136
TIME...MOT...LOC 2010Z 259DEG 11KT 3673 8123

$$
3 follow-up statements
996 
WWUS51 KRNK 302033
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT MON APR 30 2012

VAC077-197-302115-
/O.CON.KRNK.SV.W.0068.000000T0000Z-120430T2115Z/
WYTHE VA-GRAYSON VA-
433 PM EDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN WYTHE AND NORTHERN GRAYSON COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ELK CREEK...OR NEAR 
SPEEDWELL...MOVING EAST AT 15 MPH. NEW STRONG TO SEVERE 
THUNDERSTORMS WERE DEVELOPING FURTHER WEST IN GRAYSON COUNTY NEAR 
COMERS ROCK...ALSO MOVING EAST AT 15 MPH.

IN ADDITION TO THE THREAT OF LARGE HAIL WITH THIS 
THUNDERSTORM...CONTINUED DEVELOPMENT OF THUNDERSTORMS ALONG THE SAME 
AREA WILL LIKELY RESULT IN EXCESSIVE RUNOFF...ESPECIALLY IN AREAS OF 
STEEP MOUNTAINOUS TERRAIN. FLOODING OF LOW-LYING...FLOOD PRONE AREAS 
CAN BE EXPECTED. SOME SMALL STREAMS AND CREEKS IN THE AREA MAY 
QUICKLY RISE TO BANKFULL.

LOCATIONS IMPACTED INCLUDE...
  ELK CREEK...
  SPRING VALLEY...
  FRIES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN!

&&

LAT...LON 3676 8128 3677 8126 3684 8104 3681 8103
      3680 8104 3671 8096 3668 8106 3668 8125
      3669 8133 3674 8136
TIME...MOT...LOC 2031Z 259DEG 11KT 3674 8115

$$

RB



RAB
725 
WWUS51 KRNK 302052
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT MON APR 30 2012

VAC197-302058-
/O.CAN.KRNK.SV.W.0068.000000T0000Z-120430T2115Z/
WYTHE VA-
452 PM EDT MON APR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WYTHE COUNTY IS
CANCELLED...

THE STORM THAT EARLIER PROMPTED THE WARNING FOR SOUTHERN WYTHE 
COUNTY HAS DIMINISHED AND MOVED SOUTHEAST INTO GRAYSON COUNTY. 
SEVERE WEATHER IS NO LONGER IMMINENT WITHIN WYTHE COUNTY AT THIS 
TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3674 8136 3677 8127 3676 8119 3677 8116
      3677 8109 3679 8108 3681 8104 3671 8096
      3668 8106 3668 8125 3669 8133
TIME...MOT...LOC 2048Z 259DEG 11KT 3675 8109

$$

VAC077-302115-
/O.CON.KRNK.SV.W.0068.000000T0000Z-120430T2115Z/
GRAYSON VA-
452 PM EDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN GRAYSON COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SPRING
VALLEY...OR 6 MILES SOUTHEAST OF SPEEDWELL...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRING VALLEY...
  FRIES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND...OR STRONG DAMAGING WINDS REMAIN POSSIBLE WITH THIS 
STORM ACROSS THE FAR NORTHEAST CORNER OF GRAYSON COUNTY. IN 
ADDITION...RUNOFF FROM HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS 
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN!

&&

LAT...LON 3674 8136 3677 8127 3676 8119 3677 8116
      3677 8109 3679 8108 3681 8104 3671 8096
      3668 8106 3668 8125 3669 8133
TIME...MOT...LOC 2048Z 259DEG 11KT 3675 8109

$$

RAB
417 
WWUS51 KRNK 302058
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT MON APR 30 2012

VAC077-302108-
/O.CAN.KRNK.SV.W.0068.000000T0000Z-120430T2115Z/
GRAYSON VA-
458 PM EDT MON APR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAYSON COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3674 8136 3677 8127 3676 8119 3677 8116
      3677 8109 3679 8108 3681 8104 3671 8096
      3668 8106 3668 8125 3669 8133
TIME...MOT...LOC 2058Z 259DEG 11KT 3676 8105

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:49 PM EDT, 21 minutes earlier.

Area forecast discussion, Apr 30, 3:49 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT MON APR 30 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH THE AREA OVERNIGHT WHILE LOW
PRESSURE HEADS EASTWARD TOWARD PENNSYLVANIA. TUESDAY THROUGH
FRIDAY...HIGH PRESSURE WILL BE PARKED OFF THE ATLANTIC COAST WITH
A FETCH OF GULF OF MEXICO MOISTURE RIDING NORTH ALONG THE
APPALACHIANS. A BACKDOOR COLD FRONT WILL MAKE A RUN AT THE AREA
LATE IN THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 306 PM EDT MONDAY...

A WARM FRONT WAS ORIENTED NORTH TO SOUTH ACROSS THE WESTERN PORTION
OF THE REGION. THE LATEST ANALYSIS PLACED IT FROM NEAR BOONE NC TO
BETWEEN BLUEFIELD WV AND BLACKSBURG WV AND FARTHER NORTH TO BETWEEN
BECKLEY AND LEWISBURG WV. LAPS SURFACE BASED CONVECTIVE PARAMETERS
WAS INDICATING CAPE VALUES AROUND 2000-2500 J/KG ALONG THE FRONT
WITH CORRESPONDING LI VALUES AROUND -5 TO -7. THERE HAS BEEN SOME
DECENT CUMULUS DEVELOPMENT NEAR THE BOUNDARY...BUT AS OF YET...NO
SHOWERS OR STORMS. LAPS SOUNDINGS FOR BLUEFIELD SHOW A WEAK AROUND
700-650 MB. WE ARE ANTICIPATING A BIT MORE WARMING IN THE WEST THIS
AFTERNOON...AND THIS MAY BE THE ADDED FUEL WE NEED FOR SHOWER AND
STORM DEVELOPMENT. WE HAVE BEEN ADVERTISING THE DEVELOPMENT LATE
THIS AFTERNOON THAT WOULD CARRY INTO THE EVENING HOURS. WILL
CONTINUE TO DO SO WITH THIS PACKAGE. LATER IN THE EVENING...THE
PREVAILING FLOW WOULD ADVECT ANY ACTIVITY EAST OF THE MOUNTAINS.

CURRENTLY EAST OF THE MOUNTAINS...THE HIGH PRESSURE WEDGE HAS BEEN
SLOW TO ERODE AND GIVE UP ITS CLOUD COVER. AS OF THIS
DISCUSSION...BLACKSBURG WAS 12 DEGREES WARMER THAN ROANOKE...AND
BLUEFIELD WAS 10 DEGREES WARMER THAN BLACKSBURG. WHILE SATELLITE
IMAGERY SHOWS CLOUD COVER ERODING ALONG THE EDGES...THE AREA
BETWEEN ROANOKE...LYNCHBURG...AND DANVILLE WILL LIKELY HOLD ON TO
MOST OR ALL OF ITS CLOUD COVER THROUGH THE EVENING.

OVERNIGHT...WE WILL SEE THE WARM FRONT LIFT ACROSS THE AREA WITH
PREVAILING WINDS BECOMING S-SW ACROSS THE ENTIRE AREA. THIS WILL
ERODE THE REMAINDER OF THE WEDGE. SOME AREAS MAY SEE EARLY LOWS WITH
TEMPERATURES STEADY OR RISING SLIGHTLY THROUGH THE NIGHT.
PRECIPITATION CHANCES WILL BE GREATEST FIRST THIS EVENING ACROSS THE
MOUNTAINS WITH THE CONVECTION...AND THEN SHIFT EASTWARD AS THE
PREVAILING FLOW TAKES THE ACTIVITY EASTWARD OVER THE WEDGE.

BY EARLY TUESDAY MORNING...OUR FOCUS RETURNS TO WESTERN PARTS OF THE
AREA AS AN INCREASED FETCH OF LOW LEVEL MOISTURE ADVECTS INTO THE
REGION FROM THE GULF OF MEXICO. AN APPROACHING COLD FRONT WILL HELP
INITIATE SHOWERS AND STORMS THROUGH THE DAY WITH THE BEST COVERAGE IN
THE AFTERNOON.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM EDT SUNDAY...

HAVE MAINTAINED PROBABILITY OF RAIN TUESDAY EVENING EXPECTING
ONGOING SHOWERS AN THUNDERSTORMS. THE REST OF TUESDAY NIGHT AND ON
ON WEDNESDAY REMNANTS OF TUESDAY BOUNDARY MAY STILL BE SOMEWHERE IN
THE SOUTHERN COUNTY WARNING AREA AND THE MODELS ARE ALSO HINTING AT
SOME LEE TROFING. OVERALL STILL LOOKING AT MAINLY DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY AFTERNOON AND
EVENING.

IT IS POSSIBLE THAT SOME OF THE WEDGE MOVES BACK INTO THE NORTHEAST
COUNTIES OF THE FORECAST AREA ON WEDNESDAY WITH HIGH PRESSURE NOSING
DOWN THE EAST COAST FROM NEW ENGLAND. ASIDE FROM THIS POTENTIAL FOR
COOLER AIR...HAVE STAYED CLOSER TO THE WARMER MAV GUIDANCE FOR
TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM EDT SUNDAY...

MODELS KEEP BROAD UPPER RIDGE OVER THE SOUTHEAST UNITED STATES
THROUGH THE PERIOD. A WEAK SHORT WAVE CROSSES THE FORECAST AREA ON
SATURDAY THEN A COLD FRONT DROPS SOUTH THROUGH THE MID ATLANTIC
REGION ON SUNDAY NIGHT AND MONDAY. OTHERWISE THE BAROCLINIC ZONE
REMAINS WELL NORTH ACROSS THE GREAT LAKES AND NEW ENGLAND...MEANING
THE FORECAST AREA STAYS WELL IN THE WARM UNSTABLE AIR UNTIL MONDAY.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH SUNDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 128 PM EDT MONDAY...

SUBSTANTIAL WEDGE OF HIGH PRESSURE REMAINS BANKED ALONG THE CREST
OF THE BLUE RIDGE AND POINTS EAST. LATEST SATELLITE IMAGERY IS
SHOWING A GRDRUAL DISSIPATION OF THE CLOUDS ALONG ITS EDGES.
ANTICIPATE AREA BETWEEN KROA-KLYH-KDAN WILL BE THE LAST TO IMPROVE
TO MVFR AND MAYBE HAVE A BROKEN CEILING BY 00Z...8PM. WEST OF THE
BLUE RIDGE...INSTABILITY IS INCREASING AND WE ARE SEEING GENEROUS
FORMATION OF DIURNAL CUMULUS CLOUDS. WE EXPECT THIS TREND TO
CONTINUE WITH SCATTERED SHOWERS AND THUNDERSTORMS BY LATE THIS
AFTERNOON. SURFACE WARM FRONT WAS ORIENTED NORTH TO SOUTH IN THIS
AREA AND SITUATED BETWEEN KBLF AND KBCB. ANTICIPATE THIS FEATURE
TO BE THE FOCUS FOR DEVELOPMENT.

TONIGHT...THE WARM FRONT WILL LIFT NORTH ACROSS THE REMAINDER OF
THE AREA AND THE WEDGE WILL ERODE COMPLETELY BY 12Z...8AM TUESDAY.
HOWEVER...LINGERING LOW LEVEL MOISTURE SHOULD HELP MAINTAIN
PRIMARILY MVFR CIGS AND VSBYS DURING THE OVERNIGHT IN MANY LOCATIONS.

BY TUESDAY...STRONG SOUTHWEST FLOW IN THE LOW LEVELS WILL PREVAIL
WITH SURFACE GUSTS LIKELY IN THE 15-20KT RANGE. SCATTERED SHOWERS
AND A FEW THUNDERSTORMS MAY DEVELOP BY 18Z...2PM

SUMMER LIKE PATTERN TUESDAY THROUGH FRIDAY WITH ISOLATED TO
SCATTERED SHOWERS AND STORMS. CONDITIONS PRIMARILY VFR EXCEPT
DIRECTLY UNDER THE MORE SUBSTANTIAL CONVECTIVE CELLS...AND ALSO IN
ASSOCIATION WITH LATE NIGHT RIVER AND VALLEY FOG IN AREAS THAT
RECEIVED PRECIPITATION THE DAY BEFORE.

SATURAY MAY BRING A RETURN TO PATCHY AREAS OF SUB-VFR
CONDITIONS...ESPECIALLY IN THE NORTH...AS A BACKDOOR COLD FRONT
APPROACHES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
Hazardous weather outlook, Apr 30, 3:45 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT MON APR 30 2012

NCZ001>004-018>020-VAZ007-009>017-032-WVZ042>045-011100-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-
MERCER-SUMMERS-MONROE-GREENBRIER-
345 PM EDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS THAT FORM THIS AFTERNOON COULD BECOME STRONG TO
SEVERE. ISOLATED DAMAGING WINDS AND LARGE HAIL ARE THE MAIN
THREAT. THE THREAT DIMINISHES THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOME THUNDERSTORMS TUESDAY MAY BECOME STRONG TO SEVERE...BRINGING
ISOLATED WIND DAMAGE OR LARGE HAIL TO THE AREA. THIS WOULD MAINLY
BE IN THE AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ018>020-022>024-033>035-043>047-058-059-011100-
ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
345 PM EDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW THUNDERSTORMS COULD BECOME STRONG TO SEVERE TUESDAY
AFTERNOON AND EVENING. GUSTY WINDS AND HAIL ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 30, 3:50 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT MON APR 30 2012

VAZ015-302015-
GRAYSON VA-
350 PM EDT MON APR 30 2012

...A STRONG THUNDERSTORM WILL AFFECT GRAYSON COUNTY...

AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
TROUTDALE...MOVING EAST AT 10 MPH.

A QUICK INCH OF RAIN COULD FALL WITH THIS STORM.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR FLATRIDGE AROUND 355 PM AND COMERS ROCK
AROUND 415 PM.

LAT...LON 3674 8139 3676 8127 3676 8119 3677 8116
      3677 8109 3679 8108 3669 8104 3666 8142
      3672 8144

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:50 PM EDTSpecial Weather StatementRNKGrayson25 min
Apr 30, 5:19 PM EDTSpecial Weather StatementRNKGrayson56 min
Apr 30, 6:18 PM EDTSpecial Weather StatementRNKGrayson57 min
Apr 30, 6:33 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth42 min
Apr 30, 7:09 PM EDTAreal Flood AdvisoryRNKGrayson111 min
Apr 30, 7:12 PM EDTSpecial Weather StatementRNKWythe33 min
Apr 30, 7:36 PM EDTSpecial Weather StatementRNKPulaski39 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.